Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 19, NWS Flagstaff, AZ

June 6, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 6, 2009, 2:53 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 6, 2009, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2009, 2:53 AM MST (09:53 UTC)
In effect from
Jun 6, 2009, 12:00 PM MST
Expired
Jun 6, 2009, 8:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 060953
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 AM MST SAT JUN 6 2009


AZZ006-007-012>017-040-061900-
/O.NEW.KFGZ.WI.Y.0019.090606T1900Z-090607T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
253 AM MST SAT JUN 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL PRODUCE 
STRONG SOUTHWEST WINDS ACROSS MUCH OF CENTRAL ARIZONA THIS
AFTERNOON. EXPECT SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS RANGING FROM 35 TO 50 MPH. THE STRONGEST WINDS WILL LIKELY
OCCUR IN THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS
REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
000 
WWUS75 KFGZ 061834
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1134 AM MST SAT JUN 6 2009

AZZ006-007-012>017-040-070300-
/O.CON.KFGZ.WI.Y.0019.090606T1900Z-090607T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
1134 AM MST SAT JUN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL PRODUCE
STRONG SOUTHWEST WINDS ACROSS MUCH OF CENTRAL ARIZONA THIS
AFTERNOON AND EARLY EVENING. EXPECT SUSTAINED SOUTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH. THE STRONGEST
WINDS WILL LIKELY OCCUR IN THE LITTLE COLORADO RIVER VALLEY AND
THE WHITE MOUNTAINS REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 062242
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 PM MST SAT JUN 6 2009

AZZ006-007-012>017-040-070300-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-090607T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
342 PM MST SAT JUN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL CONTINUE
TO PRODUCE STRONG SOUTHWEST WINDS ACROSS MUCH OF NORTH-CENTRAL
ARIZONA THROUGH EARLY THIS EVENING. SUSTAINED SOUTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH ARE
OCCURRING...AND WILL PERSIST UNTIL ABOUT SUNSET THIS EVENING.

SOME PEAK WIND GUSTS REPORTED AS OF 330 PM MST THIS AFTERNOON
INCLUDE...

FLAGSTAFF AIRPORT .......... 39 MPH. 
GRAND CANYON ............... 40 MPH. 
WINSLOW .................... 51 MPH. 
ST. JOHNS .................. 43 MPH.
WINDOW ROCK ................ 45 MPH. 
SHOW LOW ................... 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

KD
000 
WWUS75 KFGZ 070244
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
744 PM MST SAT JUN 6 2009


AZZ006-007-012>017-040-070345-
/O.EXP.KFGZ.WI.Y.0019.000000T0000Z-090607T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
744 PM MST SAT JUN 6 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

THE CURRENT LOW PRESSURE SYSTEM IS BEGINNING TO HEAD EASTWARD.
THIS COMBINED WITH SUNSET IS RESULTING IN RAPIDLY DIMINISHING
WINDS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 8 PM MST.

SOME PEAK WIND GUSTS REPORTED AS OF 600 PM MST SATURDAY AFTERNOON
INCLUDE...

FLAGSTAFF AIRPORT .......... 39 MPH. 
GRAND CANYON ............... 40 MPH. 
WINSLOW .................... 51 MPH. 
ST. JOHNS .................. 43 MPH.
WINDOW ROCK ................ 45 MPH. 
SHOW LOW ................... 40 MPH.

LIGHTER WINDS ARE ANTICIPATED ON SUNDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:50 PM MST, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 5, 8:50 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
850 PM MST FRI JUN 5 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE DESERT
SOUTHWEST THIS WEEKEND...BRINGING COOLER TEMPERATURES. IT WILL BE
WINDY AGAIN SATURDAY...PRIMARILY ACROSS NAVAJO AND APACHE COUNTIES.
...WITH LIGHTER WINDS FOR SUNDAY. A WARMING TREND SHOULD BEGIN NEXT
WEEK.

&&

.DISCUSSION...
TODAYS STRONG WINDS HAVE COME TO AN END ACROSS NORTHERN ARIZONA.
GRIDS AND TEXT PRODUCTS WERE UPDATED TO REMOVE THE SLIGHT CHANCE OF
TSTORMS TONIGHT...DUE TO LOW LEVEL COOLING STABILIZING THE AIRMASS.
THE BAND OF MID AND HIGH LEVEL CLOUDS SEEN ON SAT IMAGERY THIS
EVENING IS PROGGED TO EXPAND OVERNIGHT.

SATURDAY AFTERNOON STILL LOOKS BREEZY TO WINDY...ALTHOUGH THE LATEST
NAM MODEL IS SHOWING SFC WIND SPEEDS SLOWER THAN THE 18Z RUN AND
SUGGESTING WE MAY NOT HAVE WIND ADVISORY CRITERIA SPEEDS DURING THE
AFTERNOON. WE WILL WAIT FOR THE 00Z GFS RUN TO COME IN.

PREV DISCUSSION...A DISTURBANCE ROTATING AROUND AN UNSEASONABLY
STRONG LOW PRESSURE SYSTEM CENTERED NEAR THE CENTRAL CALIFORNIA
COAST HAS CAUSED WINDS ALOFT TO INCREASE SIGNIFICANTLY OVER NORTHERN
ARIZONA TODAY. THE 12Z BELLEMONT SOUNDING MEASURED S-SW WINDS AT 50
KT AT AROUND 1700 FT AGL. THESE WINDS HAVE MIXED TO THE
SURFACE...WITH GUSTS OF 40 TO 50 MPH COMMON FROM THE MOGOLLON RIM
NORTHWARD. A WIND ADVISORY REMAINS IN EFFECT FOR THESE AREAS THROUGH
7 PM MST. BOUNDARY LAYER MOISTURE HAS MIXED OUT THIS AFTERNOON WITH
DEWPOINTS FALLING INTO THE TEENS AND 20S OVER ALL BUT FAR EASTERN
AZ...WHERE A SLIGHT CHANCE OF SHOWERS OR STORMS WILL CONTINUE
THROUGH EARLY EVENING.

FOR SATURDAY...ANOTHER WINDY DAY IS IN STORE FOR NORTHERN ARIZONA AS
THE LOW PRESSURE SYSTEM SLOWLY MOVES TOWARD THE STATE. WIND SPEEDS
SHOULD BE 5-10 MPH LESS ACROSS THE WESTERN TWO-THIRDS OF THE
FORECAST AREA...INCLUDING WINSLOW...FLAGSTAFF AND PRESCOTT. ANY WIND
ADVISORIES NEEDED FOR SATURDAY SHOULD BE CONFINED TO EASTERN AZ
INCLUDING WINDOW ROCK AND SAINT JOHNS. CHANCES FOR PRECIPITATION AND
THUNDERSTORMS WILL DIMINISH TO BELOW TEN PERCENT AS A DRIER AND MORE
STABLE AIRMASS MOVES INTO THE NORTHLAND.

SUNDAY...THE LOW PRESSURE SYSTEM FINALLY MOVES ACROSS THE STATE
BRINGING ANOTHER COOL DAY. WINDS WILL BE LIGHTER THOUGH...AS THE
TIGHTER GRADIENTS SHIFT EAST OF THE STATE. WE WILL KEEP AROUND A 10
PCT CHANCE OF SHOWERS IN THE FORECAST FOR SUNDAY AS THE COOLEST
MID-LEVEL TEMPERATURES MOVE THROUGH WITH THE LOW.

MONDAY THROUGH THURSDAY...FORECAST MODELS SHOW ADDITIONAL TROUGHING
ALONG THE WEST COAST. THIS SHOULD PRODUCE A GENERALLY DRY SOUTHWEST
FLOW ACROSS THE NORTHLAND...WITH OCCASIONALLY BREEZY AFTERNOONS AND
TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.AVIATION...FOR THE 06Z PACKAGE...PERIODS OF MID AND HIGH CLOUD
COVER WILL CONTINUE FOR THE NEXT 24 HOURS. LOOK FOR SW WINDS 5 TO 15
KTS TONIGHT...AFT 17Z SAT SOUTHWEST WINTS AT 15 TO 25 KT WITH GUSTS
TO 35 KTS. FASTEST WINDS IN NAVAJO AND APACHE COUNTIES. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC TROUGH MOVING INTO THE DESERT SOUTHWEST
WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA EACH AFTERNOON
THROUGH SATURDAY. DRY AIR MOVING INTO NORTHERN ARIZONA WILL CAUSE
RELATIVE HUMIDITIES TO FALL TO CRITICAL VALUES WEST OF FLAGSTAFF
FRIDAY AFTERNOON...AND EAST OF FLAGSTAFF SATURDAY AFTERNOON. A RED
FLAG WARNING IS IN EFFECT UNTIL 7 PM MST FRIDAY...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THE LITTLE COLORADO RIVER VALLEY...CHUSKA
MOUNTAIN AREA...AND WHITE MOUNTAIN AREA SATURDAY. BREEZY SOUTHWEST
WINDS WILL CONTINUE SUNDAY ALONG WITH DRY CONDITIONS...ALTHOUGH
SLIGHTLY LIGHTER WINDS AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED.

MONDAY THROUGH WEDNESDAY...TROUGHING ALONG THE WEST COAST WILL
PRODUCE PERIODS OF BREEZY SOUTHWEST WINDS ALONG WITH DRY CONDITIONS.
AFTERNOON WIND SPEEDS OF 10 TO 20 MPH AND RELATIVE HUMIDITIES OF 12
TO 20 PERCENT WILL BE TYPICAL OF THE PERIOD.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT UNTIL
7 PM MST TODAY FOR AZ FIRE WEATHER ZONES 104-106>108-137.

WIND ADVISORY UNTIL 7 PM MST TODAY FOR ARIZONA ZONES
004>007-009>017-039-040.

FIRE WEATHER WATCH SATURDAY FROM 11 AM UNTIL 8 PM MST FOR AZ FIRE
ZONES 111>114-017-040

PUBLIC...........DL
AVIATION.........DL
FIRE WEATHER......DJO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jun 5, 7:45 PM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 PM MST FRI JUN 5 2009

AZZ004>018-037>040-060700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
745 PM MST FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TONIGHT

TODAYS RED FLAG WARNING AND WIND ADVISORY WERE ALLOWED TO EXPIRE AT
7 PM MST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN ON SATURDAY
PRODUCING WINDY CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. WINDS
MAY BE STRONG ENOUGH TO PROMPT A WIND ADVISORY OVER SOUTHERN APACHE
AND NAVAJO COUNTIES.

CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE OVER EAST
CENTRAL ARIZONA ON SATURDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR THAT AREA.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:52 AM MSTRed Flag WarningFGZApache, Coconino, Navajo16 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.